MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

BECKMAN COULTER ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number A85264
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics such as age, date of birth, weight, race and ethnicity were not supplied.(b)(6).A beckman coulter (bec) field service engineer (fse) was not dispatched to the customer's laboratory to assess instrument performance as the customer was not questioning the performance in conjunction with this event.All of the system parameters, including quality controls (qc), calibrations, system checks and precision run were performing with instrument specifications at the time of the event.The access total bhcg (5th is) reagent was not returned to bec for further investigation.No further information is available regarding the performance of the reagent.There were no reports of error messages, system flags or issues with other patients/assays in conjunction with this event.In conclusion, the cause of this event could not be determined with the information supplied.
 
Event or Problem Description
The customer reported obtaining a non-reproducible low (normal) beta human chorionic gonadotropin (access total bhcg (5th is)) result for one (1) patient on the laboratory's access 2 immunoassay system serial (b)(4).The initial access total bhcg (5th is) result obtained on (b)(6) 2017 was within the normal reference range of the assay which indicated that the patient was not pregnant.On (b)(6) 2017 the patient's sample was reanalyzed on the original access 2 immunoassay system and a significantly higher result, in a different gestational category (i.E.For a pregnant female), was obtained.In addition, a second sample was also analyzed for access total bhcg (5th is) on the original access 2 immunoassay system the same day ((b)(6) 2017) and similar elevated results were obtained.The initial low access total bhcg (5th is) result was released from the laboratory.Subsequently, there was a change in patient treatment/management as the patient had taken the following medications; dexamethasone, metamizole and bufferin cold tablets prior to knowing that they were pregnant.System performance indicators such as assay quality control (qc), calibrations, system checks and precision testing were all performing within the assay/instrument's specifications at the time of the event.There were no indications of hardware issues, system flags or issues with other assays in conjunction with this event.The customer did not provide sample collection or processing information such as centrifugation time and speed in regards to this event.There were no indications of sample integrity issues in association with this event.
 
Additional Manufacturer Narrative
A beckman coulter (bec) field service engineer (fse) was dispatched to the customer's laboratory to assess instrument performance.No instrument issues were identified during the fse's visit.

Brand Name
ACCESS TOTAL BHCG (5TH IS)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6858716
Report Number2122870-2017-00044
Device Sequence Number16286067
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)171031(11)161122(10)631415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberA85264
Device Lot Number631415
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;